Alert archive / Wyoming / Winter Storm Watches in 2012

Winter Storm Watch 2, NWS Cheyenne, WY

January 20, 2012Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this winter storm watch at Jan 20, 2012, 3:05 AM MST for Albany County, Carbon County, Wyoming. It took effect at Jan 21, 2012, 6:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 20, 2012, 3:05 AM MST (10:05 UTC)
In effect from
Jan 21, 2012, 6:00 AM MST
Expired
Jan 20, 2012, 3:13 PM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 10.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2012-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2012-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2167 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

342 
WWUS45 KCYS 201005
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
305 AM MST FRI JAN 20 2012

...SNOW AND BLOWING SNOW LIKELY OVER THE SNOWY AND SIERRA MADRE
MOUNTAINS THIS MORNING AND AGAIN THIS WEEKEND...

.A FAST MOVING UPPER LEVEL STORM SYSTEM WILL COMBINE WITH WESTERLY
UPSLOPE FLOW TO RESULT IN PERIODS OF LIGHT TO MODERATE SNOW OVER
PORTIONS OF SOUTH CENTRAL WYOMING THIS MORNING. IN ADDITION...WEST
WINDS AT 25 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH WILL RESULT IN
CONSIDERABLE BLOWING AND DRIFTING SNOW. THE GREATEST IMPACTS WILL
BE AT ELEVATIONS ABOVE 8000 FEET. SNOW WILL COME TO AN END LATER
THIS MORNING. ANOTHER POTENT UPPER LEVEL STORM SYSTEM WILL IMPACT
SOUTHERN WYOMING THIS WEEKEND WITH THE POTENTIAL FOR SIGNIFICANT
SNOWFALL ACCOMPANIED BY GUSTY WINDS.

WYZ112-114-202215-
/O.NEW.KCYS.WS.A.0002.120121T1300Z-120122T1900Z/
/O.CON.KCYS.WW.Y.0001.000000T0000Z-120120T1800Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
305 AM MST FRI JAN 20 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...
...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL
11 AM MST THIS MORNING.

* TIMING...LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH LATE THIS
  MORNING.

* TOTAL SNOW ACCUMULATIONS...6 TO 9 INCHES. THE GREATEST
  ACCUMULATIONS WILL BE ALONG THE WEST FACING SLOPES OF THE
  SIERRA MADRE AND SNOWY MOUNTAIN RANGES.

* WINDS/VISIBILITIES...WEST TO SOUTHWEST WINDS AT 25 TO 35 MPH
  WITH GUSTS AS HIGH AS 55 MPH WILL RESULT IN CONSIDERABLE BLOWING
  AND DRIFTING SNOW. VISIBILITIES MAY BE REDUCED TO LESS THAN A
  HALF MILE.

* IMPACTS...TRAVEL WILL BE EXTREMELY HAZARDOUS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

JAMSKI
2 follow-up statements
287 
WWUS45 KCYS 201740
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1040 AM MST FRI JAN 20 2012

...SNOW AND BLOWING SNOW LIKELY OVER THE SNOWY AND SIERRA MADRE
MOUNTAINS THIS WEEKEND...

.ANOTHER POTENT STORM SYSTEM WILL IMPACT SOUTHERN WYOMING THIS
WEEKEND WITH THE POTENTIAL FOR SIGNIFICANT SNOWFALL IN ADDITION 
GUSTY WINDS ACROSS THE MOUNTAINS.

WYZ112-114-210545-
/O.EXP.KCYS.WW.Y.0001.000000T0000Z-120120T1800Z/
/O.CON.KCYS.WS.A.0002.120121T1300Z-120122T1900Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
1040 AM MST FRI JAN 20 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SUNDAY MORNING...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS
MORNING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS
MORNING. 

A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY
MORNING THROUGH SUNDAY MORNING. 


* TIMING...SNOW WILL TAPER TO FLURRIES BEFORE COMING TO AN END
  THIS AFTERNOON. HOWEVER...SNOW IS EXPECTED TO REDEVELOP BY 
  SATURDAY MORNING AS A STRONGER STORM SYSTEMS MOVES INTO
  THE CENTRAL ROCKIES. 

* TOTAL SNOW ACCUMULATIONS...8 TO 16 INCHES OF ADDITIONAL SNOW
  ACCUMULATION IS POSSIBLE SATURDAY AND SUNDAY.

* WINDS/VISIBILITIES...WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH
  WITH GUSTS AS HIGH AS 55 MPH WILL RESULT IN CONSIDERABLE BLOWING
  AND DRIFTING SNOW. VISIBILITIES MAY BE REDUCED TO LESS THAN A
  QUARTER MILE AT TIMES.

* IMPACTS...TRAVEL MAY BE EXTREMELY HAZARDOUS THIS WEEKEND WITH
  HEAVY SNOW AND CONSIDERABLE BLOWING AND DRIFTING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&


$$

TT
504 
WWUS45 KCYS 202213
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
313 PM MST FRI JAN 20 2012

...SNOW AND BLOWING SNOW WILL IMPACT PORTIONS OF SOUTHEAST WYOMING
THIS WEEKEND...

.A PACIFIC STORM SYSTEM WILL MOVE ACROSS SOUTHERN WYOMING THIS
WEEKEND. THIS STORM WILL BRING PERIODS OF HEAVY SNOWFALL AND VERY
STRONG WINDS TO THE AREA...ESPECIALLY WEST OF THE LARAMIE RANGE.
BLOWING AND DRIFTING SNOW IS LIKELY ON SATURDAY...ESPECIALLY IN
THE MOUNTAINS. 

WYZ112-114-211200-
/O.UPG.KCYS.WS.A.0002.120121T1300Z-120122T1900Z/
/O.NEW.KCYS.WS.W.0002.120121T1300Z-120122T1900Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
313 PM MST FRI JAN 20 2012

...WINTER STORM WARNING IN EFFECT FROM 6 AM SATURDAY TO NOON MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT FROM 6 AM SATURDAY TO NOON MST SUNDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* TIMING...PERIODS OF LIGHT SNOW FLURRIES WILL COME TO AN END THIS
  EVENING. HOWEVER...SNOW WILL REDEVELOP BY SATURDAY MORNING AS A
  STRONGER STORM SYSTEM MOVES INTO THE CENTRAL ROCKIES. PERIODS OF
  SNOW...HEAVY AT TIMES...WILL LINGER INTO SUNDAY.

* TOTAL SNOW ACCUMULATIONS...8 TO 16 INCHES OF ADDITIONAL SNOW 
  ACCUMULATION IS POSSIBLE SATURDAY AND SUNDAY. 

* WINDS/VISIBILITIES...WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH
  WITH GUSTS AS HIGH AS 60 MPH WILL RESULT IN CONSIDERABLE BLOWING
  AND DRIFTING SNOW. VISIBILITIES MAY BE REDUCED TO LESS THAN ONE
  QUARTER MILE AT TIMES.

* IMPACTS...TRAVEL WILL BE EXTREMELY HAZARDOUS THIS WEEKEND WITH
  HEAVY SNOW AND CONSIDERABLE BLOWING AND DRIFTING SNOW.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL
DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP
AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF
AN EMERGENCY. 
&&

$$

WYZ110-211200-
/O.NEW.KCYS.WS.W.0002.120121T1300Z-120122T1900Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
313 PM MST FRI JAN 20 2012

...WINTER STORM WARNING IN EFFECT FROM 6 AM SATURDAY TO NOON MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING FOR SNOW...BLOWING SNOW...WHICH IS IN EFFECT FROM 6 AM
SATURDAY TO NOON MST SUNDAY.


* TIMING...SNOW WILL DEVELOP LATE SATURDAY MORNING AS A STRONGER
  STORM SYSTEM MOVES INTO THE CENTRAL ROCKIES. PERIODS OF BLOWING
  SNOW WILL LINGER INTO SUNDAY.

* TOTAL SNOW ACCUMULATIONS...2 TO 5 INCHES OF SNOW ACCUMULATION
  WITH LOCALLY HIGHER AMOUNTS NEAR THE SNOWY RANGE AND ELK MOUNTAIN.

* WINDS/VISIBILITIES...VERY STRONG SOUTHWEST WINDS OF 35 TO 45 MPH
  WITH GUSTS AS HIGH AS 70 MPH WILL RESULT IN CONSIDERABLE BLOWING
  AND DRIFTING SNOW. VISIBILITIES MAY BE REDUCED TO LESS THAN ONE
  QUARTER MILE AT TIMES.

* IMPACTS...TRAVEL MAY BE HAZARDOUS THIS WEEKEND WITH HEAVY SNOW
  AND CONSIDERABLE BLOWING AND DRIFTING SNOW. IN ADDITION...TRAVEL
  WILL LIKELY BECOME HAZARDOUS FOR LIGHTWEIGHT OR HIGH PROFILE
  VEHICLES AS EARLY AS MIDNIGHT TONIGHT DUE TO STRONG CROSS WINDS.
  AREAS MOST SUSCEPTIBLE TO THE STRONG CROSS WINDS ARE INTERSTATE
  80 BETWEEN MILEPOSTS 270 AND 280.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO EXPECTED. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WYZ109-111-113-211200-
/O.NEW.KCYS.WW.Y.0002.120121T1300Z-120122T1200Z/
CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-
INCLUDING THE CITIES OF...RAWLINS...SINCLAIR...HANNA...BAGGS...
DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE
313 PM MST FRI JAN 20 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 5 AM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 6 AM SATURDAY TO 5 AM MST SUNDAY.


* TIMING...SNOW WILL DEVELOP EARLY SATURDAY MORNING. SNOW WILL
  BECOME HEAVY AT TIMES SATURDAY AFTERNOON BEFORE ENDING LATE IN
  THE EVENING. AREAS OF BLOWING SNOW MAY LINGER INTO SUNDAY
  MORNING.

* TOTAL SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATION BETWEEN 3 TO
  6 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE NEAR THE MOUNTAINS.

* WINDS/VISIBILITIES...VERY STRONG SOUTHWEST WINDS OF 25 TO 35 MPH
  WITH GUSTS AS HIGH AS 50 MPH WILL RESULT IN CONSIDERABLE BLOWING
  AND DRIFTING SNOW. VISIBILITIES MAY BE REDUCED TO LESS THAN ONE
  HALF MILE AT TIMES.

* IMPACTS...SNOW AND BLOWING SNOW WILL PRIMARILY CAUSE TRAVEL
  DIFFICULTIES SATURDAY AND SATURDAY NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS.

&&

$$

TT

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm watch went out at Jan 19, 10:25 PM MST, 4 hours 40 minutes earlier.

Area forecast discussion, Jan 19, 10:25 PM MST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1025 PM MST THU JAN 19 2012

.AVIATION...06Z TAF ISSUANCE...
MVFR CEILINGS AND VISIBILITIES IN LIGHT SNOW WILL CONTINUE OVER CARBON
COUNTY THROUGH FRIDAY MORNING.  THE SIERRA MADRE AND SNOWY RANGES WILL
BE OBSCURED THROUGH FRIDAY.  IN ADDITION...AREAS OF MVFR CEILINGS AND
VISIBILITIES IN FOG WILL DEVELOP OVER THE NORTHERN NEBRASKA PANHANDLE
AFTER 10Z AND CONTINUE THROUGH 18Z.  THIS INCLUDES THE AIRPORT AT
KCDR.  OTHERWISE...VFR CONDITIONS CAN BE EXPECTED OVER THE CWA
THROUGH SATURDAY MORNING.

WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 55 KNOTS THROUGH 18Z FRIDAY
IN SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE.  THIS INCLUDES THE
SOUTHERN LARAMIE RANGE...KBRX AND KARL.  OVER THE REST OF SOUTHEAST
WYOMING...WESTERLY WINDS WILL GUST AS HIGH AS 40 KNOTS THROUGH THAT
TIME.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 942 PM MST THU JAN 19 2012/...

.DISCUSSION...

THE MAIN FORECAST CONCERNS/HIGHLIGHTS IN THE NEAR TERM CONTINUE TO
BE TEMPERATURES AND PRECIPITATION CHANCES AS A STRONG UPPER-LEVEL
IMPULSE TRAVERSES THE REGION. AT THE SURFACE...A PRONOUNCED FRONTAL
ZONE REMAINS NEARLY STATIONARY ACROSS PORTIONS OF EASTERN WYOMING
AND THE WESTERN NEBRASKA PANHANDLE. TEMPERATURE TRENDS ON THE COOL
SIDE OF THE BOUNDARY OVER NEBRASKA REMAIN UNCERTAIN. TEMPERATURES
SEEM UNLIKELY TO FALL TOO RAPIDLY GIVEN EXTENSIVE MID-LEVEL CLOUD
COVER AND RELATIVELY WARM TEMPERATURES ALOFT. SINGLE DIGIT LOWS ARE
STILL EXPECTED OVER OUR NORTHERN PANHANDLE ZONES AS ANOTHER COLD
FRONT MOVES SOUTHWEST INTO THE REGION.

THE NEXT CONCERN IS THE POTENTIAL FOR SNOW OVER THE SNOWY
AND SIERRA MADRE MOUNTAIN RANGES THROUGH MID FRIDAY MORNING. A
STRONG 110+ KT JET STREAK WILL ACCOMPANY THE NEXT UPPER-LEVEL
IMPULSE POISED TO AFFECT THE REGION AFTER MIDNIGHT...OFFERING
FAVORABLE DYNAMIC SUPPORT ALONG WITH DEEP MOIST/WESTERLY UPSLOPE
FLOW. THE MAIN LIMITING FACTOR FOR SIGNIFICANT SNOW AMOUNTS WILL BE
THE SPEED OF THE SYSTEM...BUT IT SEEMS TO BE A REASONABLE ASSUMPTION
TO EXPECT TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 9 INCHES ACROSS THESE
ZONES...ESPECIALLY OVER WEST FACING SLOPES. WEST WINDS AT 25 TO 35
MPH AND GUSTS AS HIGH AS 55 MPH WILL ALSO PROMOTE SIGNIFICANT
BLOWING AND DRIFTING SNOW. WITH THAT IN MIND...WE HAVE ISSUED A
WINTER WEATHER ADVISORY FOR THE SNOWY AND SIERRA MADRE MOUNTAIN
RANGES THROUGH 18Z FRIDAY.

OTHERWISE...THE GOING FORECAST LOOKS GOOD WITH ONLY MINOR CHANGES
REQUIRED. WE RESTRICTED THE STRONGEST WINDS TO THE LARAMIE MOUNTAINS
AND EXPANDED MID-LEVEL CLOUD COVER ACROSS THE WESTERN NEBRASKA
PANHANDLE. NO CHANGES WERE MADE TO THE ONGOING HIGH WIND WARNING FOR
OUR WIND PRONE AREAS.

HAMMER/WEILAND

&&

AVIATION...00Z TAF ISSUANCE...

A SURFACE FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY FROM NORTH
CENTRAL WYOMING...SOUTHEASTWARD ACROSS THE WESTERN NEBRASKA
PANHANDLE THROUGH TONIGHT. LIGHT WINDS ARE EXPECTED TO PERSIST AHEAD
OF THE FRONT OVER THE PLAINS...THOUGH GUSTS AS HIGH AS 25 TO 35 KTS
WILL REMAIN POSSIBLE OVER THE HIGHER ELEVATIONS. MID-LEVEL CLOUD
COVER WILL CONTINUE TO OVERSPREAD MUCH OF THE REGION AS MOIST
WESTERLY FLOW INTERACTS WITH WEST-FACING SLOPES. A FEW SNOW SHOWERS
COULD OCCUR AS WELL...PRIMARILY OVER CARBON COUNTY. VFR CONDITIONS
WILL BE COMMON ACROSS MOST AREAS...BUT PERIODS OF MVFR CEILINGS AND
VISIBILITIES CAN BE EXPECTED AT KRWL AND SURROUNDING AREAS AFTER 04Z
FRIDAY.

PREVIOUS DISCUSSION... / ISSUED AT 244 PM MST THU JAN 19 2012 /

SHORT TERM...THIS AFTERNOON THROUGH SATURDAY NIGHT...WINDS ACROSS
SOUTHEAST WYOMING HAVE STARTED TO SLOWLY DIMINISH EARLY THIS
AFTERNOON...SO WILL LIKELY CANCEL PORTIONS OF THE HIGH WIND
WARNING OUTSIDE OF THE WIND PRONE AREAS IN THE NEXT HOUR OR TWO.
CHEYENNE AIRPORT OBSERVED WIND GUSTS AROUND 70 MPH EARLIER...BUT
HAVE LOWERED CONSIDERABLY IN THE LAST HOUR. WHITAKER IS STILL
REPORTING GUSTS OF 61 MPH AT 2 PM...SO WILL KEEP THE WARNING GOING
FOR ANOTHER HOUR.

FOR TONIGHT...MODELS SHOW AN UPPER LEVEL DISTURBANCE MOVING
EASTWARD ACROSS THE CENTRAL ROCKIES. STRONG WINDS WILL CONTINUE
OVER THE WIND PRONE AREAS OF SOUTHEAST WYOMING WHERE A HIGH WIND
WARNING WILL REMAIN IN EFFECT UNTIL EARLY FRIDAY MORNING.
CANCELLED THE WINTER STORM WARNING FOR THE MOUNTAINS THAT WAS IN
EFFECT THROUGH TONIGHT...SINCE SNOTEL OBSERVATIONS ESTIMATES ONLY
SHOW AN INCH OR TWO OF SNOW LAST NIGHT. 4 TO 7 INCHES OF SNOW IS
POSSIBLE ACROSS THE SIERRA MADRE RANGE TONIGHT...BUT DECIDED NOT
TO ISSUE A WINTER WEATHER ADVISORY SINCE MODEL QPF HAS BEEN ON THE
HIGH SIDE THE LAST FEW DAYS COMPARED TO OBSERVATIONS. ARCTIC COLD
FRONT WHICH HAS STALLED ACROSS THE HIGH PLAINS NEAR THE
WYOMING/NEBRASKA BORDER HAS DRIFTED EASTWARD THIS AFTERNOON INTO
NEBRASKA WITH SIDNEY NOW AROUND 50 DEGREES AND A SOUTH WIND.
CHADRON AND ALLIANCE ARE STILL IN THE LOW TO MIDDLE 20S THIS
AFTERNOON AS THE FRONT WILL STRUGGLE TO PUSH EAST OF CHADRON
TONIGHT. DAWES AND NORTHERN SIOUX COUNTY WILL LIKELY REMAIN IN THE
ARCTIC AIRMASS TONIGHT...ALTHOUGH THE REST OF THE AREA WILL LIKELY
SEE STEADY OR WARMING TEMPERATURES THROUGH TONIGHT.

ARCTIC COLD FRONT WILL THEN NUDGE SOUTHWEST ONCE AGAIN ON
FRIDAY...BEHIND THE UPPER LEVEL DISTURBANCE WHICH WILL PUSH ACROSS
THE AREA TONIGHT. EXPECT THIS FRONT TO PUSH A LITTLE FURTHER
WEST...STRETCHING FROM DOUGLAS TO TORRINGTON...TO SIDNEY NEBRASKA
WITH HIGHS REMAINING IN THE 20S OR LOW TO MIDDLE 30S. WITH AN
ARCTIC SURFACE HIGH ACROSS THE PLAINS...EXPECT WINDS TO BE 15 TO 25
KNOTS LIGHTER ON FRIDAY AND SHIFT INTO THE NORTH OR NORTHWEST BY
THE AFTERNOON. THE FRONT WILL QUICKLY PUSH EAST OF THE AREA FRIDAY
NIGHT AND SATURDAY AHEAD OF THE NEXT PACIFIC COLD FRONT AND
ASSOCIATED UPPER LEVEL TROUGH. THIS SYSTEM WILL LIKELY BRING
ANOTHER PERIOD OF STRONG WINDS TO PORTIONS OF SOUTHEAST WYOMING ON
SATURDAY ALONG WITH A BETTER CHANCE OF ACCUMULATING
SNOW...ESPECIALLY ACROSS THE MOUNTAINS AND VALLEYS WEST OF THE
LARAMIE RANGE. TEMPERATURES WILL REMAIN MILD WEST OF THE ARCTIC
FRONT...WITH HIGHS IN THE 40S AND 50S. INCREASED POP OVER 50
PERCENT WEST OF I25 ON SATURDAY FOR LIGHT TO MODERATE SNOW
ACCUMULATIONS POSSIBLE.

LONG TERM...SUNDAY THROUGH THURSDAY...
NO BIG CHANGES SEEN OVERALL WITH A FAIRLY PROGRESSIVE PATTERN ACROSS
THE REGION.  A COUPLE OF SHORTWAVES WILL AFFECT THE AREA...ONE ON
SUNDAY AND THE NEXT DUE TUESDAY.  THE SUNDAY SYSTEM LOOKS THE BEST
FOR SPREADING A LITTLE PRECIPITATION ACROSS THE PLAINS WITH ECMWF
MORE ROBUST THAN THE GFS.  HAVE SHADED IN SOME POPS MAINLY OVER THE
PANHANDLE FOR NOW AND WILL SEE IF LATER SOLUTIONS WARRANT HIGHER
POPS.  OTHERWISE SNOW SHOWERS WILL CONTINUE FROM TIME TO TIME OVER
THE HIGHER MTNS AS SURGES OF INCREASED MOISTURE AND IMPULSES IN THE
WESTERLY FLOW INTERACT OROGRAPHICALLY.  TEMPERATURES WILL TURN
COOLER SUNDAY THEN WARM AGAIN A BIT MONDAY BEFORE NEXT PACIFIC FRONT
TRIMS TEMPERATURES AGAIN TUESDAY.  IN BETWEEN SHORT UPPER RIDGING
WILL PASS ACROSS.  THERE WILL ALSO BE WINDY PERIODS IN ASSOCIATION
WITH THESE SYSTEMS BUT NOT LOOKING NEARLY AS WIDESPREAD AS RECENT.
FAST SEMI-ZONAL FLOW WILL PERSIST ACROSS THE NORTHEAST PACIFIC INTO
THE NORTHERN PART OF THE COUNTRY THROUGH AT LEAST MUCH OF NEST
WEEK.  THIS WILL KEEP BITTERLY COLD ARCTIC AIR BOTTLED UP OVER
CANADA WITH NO HINT OF INTRUSION INTO THIS AREA FOR SOME TIME STILL.

FIRE WEATHER...NO FIRE WEATHER CONCERNS ACROSS THE AREA. STRONG
WINDS WILL CONTINUE OVER SOUTHEAST WYOMING THROUGH FRIDAY
MORNING...ESPECIALLY IN THE WIND PRONE AREAS OF ARLINGTON/BORDEAUX
AND THE SOUTH LARAMIE RANGE. HOWEVER...AFTERNOON RELATIVE HUMIDITY
VALUES WILL GENERALLY BE ABOVE 30 PERCENT. EXPECT A DECREASE IN
WINDS AFTER FRIDAY MORNING AS THE SURFACE PRESSURE GRADIENT
WEAKENS...ALTHOUGH WINDS WILL INCREASE ONCE AGAIN ON SATURDAY ACROSS
PORTIONS OF SOUTHEAST WYOMING AHEAD OF A PACIFIC COLD FRONT. &&

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 5 AM FRIDAY FOR WYZ106-WYZ110-WYZ116-
     WYZ117.
     WINTER WEATHER ADVISORY UNTIL 11 AM FRIDAY FOR WYZ112-WYZ114.
NE...NONE.

&&

UPDATE...HAMMER/WEILAND
SHORT TERM/FIRE WEATHER...TJT
LONG TERM...RE
Hazardous weather outlook, Jan 19, 9:10 PM MST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
910 PM MST THU JAN 19 2012

WYZ101>119-201130-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
910 PM MST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

STRONG WINDS WILL CONTINUE ACROSS SOME AREAS ALONG AND WEST OF THE
LARAMIE RANGE TONIGHT. WIND GUSTS WILL BE AS HIGH AS 65 MPH TONIGHT
OVER THE SOUTHERN LARAMIE RANGE...BETWEEN CHUGWATER AND WHEATLAND AND
THE ARLINGTON AND MEDICINE BOW AREAS. A HIGH WIND WARNING IS IN
EFFECT FOR THOSE AREAS TONIGHT.

PERIODS OF SNOW WILL FALL OVER THE SNOWY AND SIERRA MADRE RANGES
TONIGHT.  THREE TO SIX INCHES OF NEW SNOW ARE POSSIBLE OVER THOSE
MOUNTAINS TONIGHT. THE SNOW AND STRONG WINDS IN OPEN AREAS WILL
CREATE BLOWING AND DRIFTING SNOW. A WINTER WEATHER ADVISORY IS IN
EFFECT FOR THE SIERRA MADRE AND SNOWY RANGES TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW...HEAVY AT TIMES...WILL CONTINUE TO FALL OVER THE SNOWY AND
SIERRA MADRE RANGES ON FRIDAY. AN ADDITIONAL 2 TO 4 INCHES OF NEW
SNOW WILL BE POSSIBLE. THE WINTER WEATHER ADVISORY WILL REMAIN IN
EFFECT UNTIL 11 AM FRIDAY MORNING. OTHERWISE...WESTERLY WINDS WILL
GUST AS HIGH AS 50 MPH ON FRIDAY IN AREAS ALONG AND WEST OF THE
LARAMIE RANGE.

ANOTHER STORM SYSTEM WILL MOVE INTO SOUTHEAST WYOMING ON SATURDAY
NIGHT THROUGH SUNDAY WITH SNOW EXPECTED IN THE SIERRA MADRE AND
SNOWY RANGES. SNOWFALL AMOUNTS ARE STILL UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-201130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
910 PM MST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Local storm report, Jan 20, 1:07 AM MST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
107 AM MST FRI JAN 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 AM     NON-TSTM WND GST 10 SW CHEYENNE          41.04N 104.93W
01/20/2012  M66.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            SUSTAINED WIND 53 MPH.

1255 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
01/20/2012  M70.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            SUSTAINED WIND 46 MPH.

&&

MJAMSKI
Local storm report, Jan 20, 1:29 AM MST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
129 AM MST FRI JAN 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 AM     NON-TSTM WND GST CHEYENNE                41.15N 104.79W
01/20/2012  M59 MPH          LARAMIE            WY   ASOS

            SUSTAINED WIND 41 MPH.

&&

MJAMSKI
Local storm report, Jan 20, 2:00 AM MST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
200 AM MST FRI JAN 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     NON-TSTM WND GST 16 E HORSE CREEK        41.41N 104.87W
01/20/2012  M65 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            SUSTAINED WIND 51 MPH.

&&

MJAMSKI
Special weather statement, Jan 20, 2:11 AM MST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
211 AM MST FRI JAN 20 2012

WYZ118-201215-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITY OF...CHEYENNE
211 AM MST FRI JAN 20 2012

...STRONG WINDS WILL AFFECT THE CHEYENNE AREA OVERNIGHT...

STRONG WEST WINDS WILL FREQUENTLY GUST AS HIGH AS 55 MPH
THROUGHOUT THE CHEYENNE AREA OVERNIGHT. THESE WINDS WILL
CREATE HAZARDOUS DRIVING CONDITIONS FOR LIGHTWEIGHT AND
HIGH PROFILE VEHICLES.

THE WINDS WILL DIMINISH BY SUNRISE.

JAMSKI
Local storm report, Jan 20, 2:42 AM MST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
242 AM MST FRI JAN 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 AM     NON-TSTM WND GST CHEYENNE                41.15N 104.79W
01/20/2012  M62 MPH          LARAMIE            WY   ASOS

&&

RUBIN
Local storm report, Jan 20, 2:52 AM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
252 AM MST FRI JAN 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 AM     NON-TSTM WND GST CHEYENNE                41.15N 104.79W
01/20/2012  M63 MPH          LARAMIE            WY   ASOS

&&

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 9:11 PM MSTWinter Weather AdvisoryCYSAlbany, Carbon14 hr
Jan 20, 3:04 AM MSTHigh Wind WatchCYSAlbany, Carbon, Laramie, Platte12 hr
Jan 20, 3:05 PM MSTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte26 hr
Jan 20, 3:13 PM MSTWinter Storm WarningCYSAlbany, Carbon42 hr
Jan 20, 3:13 PM MSTWinter Weather AdvisoryCYSAlbany, Carbon, Converse, Platte42 hr

Nearby

Winter Storm Watches in Wyoming, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.